Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Not getting cured and abusing adderall and xanax. Looking for your suggestion

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
My meds aren't effective anymore I've been abusing adderall and xanax I need to know how long I should stay off these meds until I should start my doses again?
Posted Wed, 25 Jul 2012 in General Health
Answered by Dr. Jonas Sundarakumar 1 hour later
Hi and welcome to Healthcare Magic. Thanks for your question...

I appreciate the fact that you have been able to realize that you have been abusing your psychiatric medication. I will definitely try to help and guide you to overcome your problem.

I think we need to explore this problem a little more because temporarily stopping the medication may not be the most appropriate solution. The reason is if you are on significant doses, you could develop withdrawal symptoms. Also, stopping medication may result in a resurgence of you ADHD symptoms. It is also important to ensure that this doesnt happen again in the future...

So, firstly I need to know, for how old you are and long you have been on these medication. Secondly what was the dosage prescribed by your doctor and what dose are you taking currently? Thirdly, what exactly do you mean by 'abusing' the medication? (please explain in detail). Also, what is the status of your ADHD symptoms now?

Please get back to me with more details so that I would be able to understand your problem better and help you accordingly.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor